Alert archive / Alaska / Wind Chill Advisories in 2007
Wind Chill Advisory 17, NWS Anchorage, AK
NWS Anchorage, AK issued this wind chill advisory at Mar 10, 2007, 10:56 AM AKST. It took effect at Mar 10, 2007, 9:00 PM AKST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2007, 10:56 AM AKST (19:56 UTC)
- In effect from
- Mar 10, 2007, 9:00 PM AKST
- Expired
- Mar 11, 2007, 11:00 AM AKDT
- In force
- 13 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 110056 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 356 PM AST SAT MAR 10 2007 AKZ131-111400- /X.NEW.PAFC.WC.Y.0017.070311T0600Z-070311T1900Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 356 PM AST SAT MAR 10 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM ADT SUNDAY FOR THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM ADT SUNDAY FOR THOMPSON PASS. NORTH WINDS OF 40 TO 55 MPH ALONG WITH COLD AIR TEMPERATURES WILL PRODUCE WIND CHILLS TO 40 BELOW ZERO LATE THIS EVENING. WIND CHILL READINGS WILL MODERATE WITH WARMING LATE SUNDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ145-111400- /X.NEW.PAFC.WC.Y.0017.070311T0600Z-070311T1900Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 356 PM AST SAT MAR 10 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM ADT SUNDAY FOR NORTH OF TALKEETNA AND ALONG THE ALASKA RANGE... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM ADT SUNDAY FOR NORTH OF TALKEETNA AND ALONG THE ALASKA RANGE. NORTH WINDS OF 25 TO 35 MPH ALONG WITH COLD AIR TEMPERATURES WILL PRODUCE WIND CHILLS TO 50 BELOW ZERO LATE THIS EVENING. WIND CHILL READINGS WILL MODERATE WITH WARMING LATE SUNDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
2 follow-up statements
000 WWAK41 PAFC 111249 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 449 AM ADT SUN MAR 11 2007 AKZ131-111900- /X.CON.PAFC.WC.Y.0017.000000T0000Z-070311T1900Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 449 AM ADT SUN MAR 11 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM ADT THIS MORNING FOR THOMPSON PASS... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM ADT THIS MORNING FOR THOMPSON PASS. NORTH WINDS OF 30 TO 45 MPH ALONG WITH COLD AIR TEMPERATURES WILL PRODUCE WIND CHILLS TO 40 BELOW ZERO THIS MORNING IN THOMPSON PASS. WIND CHILL READINGS WILL MODERATE AS TEMPERATURES RISE LATE SUNDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ145-111900- /X.CON.PAFC.WC.Y.0017.000000T0000Z-070311T1900Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 449 AM ADT SUN MAR 11 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM ADT THIS MORNING NORTH OF TALKEETNA AND ALONG THE ALASKA RANGE... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM ADT THIS MORNING NORTH OF TALKEETNA AND ALONG THE ALASKA RANGE. NORTH WINDS OF 15 TO 25 MPH ALONG WITH COLD AIR TEMPERATURES WILL PRODUCE WIND CHILLS TO 40 BELOW ZERO THIS MORNING NORTH OF TALKEETNA AND ALONG THE ALASKA RANGE. WIND CHILL READINGS WILL MODERATE AS TEMPERATURES RISE LATE SUNDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 111921 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1121 AM ADT SUN MAR 11 2007 AKZ131-145-112030- /X.EXP.PAFC.WC.Y.0017.000000T0000Z-070311T1900Z/ NORTHEAST PRINCE WILLIAM SOUND-SUSITNA VALLEY- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS...TALKEETNA... WILLOW...CANTWELL 1121 AM ADT SUN MAR 11 2007 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Mar 10, 8:00 AM AKST, 2 hours 56 minutes earlier.
Area forecast discussion, Mar 10, 8:00 AM AKST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
100 PM AST SAT MAR 10 2007
.DISCUSSION...
UPPER AIR...HIGHLY AMPLIFIED PATTERN WITH RIDGE CENTERED OVER THE
WESTERN TO CENTRAL BERING (BETWEEN 170E AND 180) AND DEEP CLOSED
LOW OVER THE NORTHERN GULF. A SHORTWAVE TROUGH EXTENDS FROM GULF
LOW TO BRISTOL BAY AND IS TRACKING SOUTHWARD. ENHANCED SUBSIDENCE
AND GUSTY WINDS CAN BE EXPECTED AS THIS CROSSES THE AKPENN LATE
THIS AFTERNOON AND EVENING. BETWEEN THE RIDGE AND LOW ARCTIC AIR IS
STREAMING DOWN FROM THE POLE ACROSS WESTERN ALASKA AND THE EASTERN
BERING. THIS PATTERN WILL NOT CHANGE MUCH DURING THE NEXT WEEK.
GULF LOW WILL OPEN UP INTO TROUGH AND SLIDE EASTWARD A BIT BY MONDAY
ALLOWING BERING RIDGE TO SLIDE EASTWARD. THIS WILL SHIFT AREA OF
COLD ADVECTION FROM SOUTHWEST ALASKA/AKPENN TO SOUTHCENTRAL ALASKA.
SURFACE GULF REGION...THERE ARE CURRENTLY THREE SURFACE LOWS EMBEDDED
IN THE CYCLONIC FLOW OVER THE GULF. ONE JUST EAST OF KODIAK ISLAND
HAS BEEN VERY POTENT AS IT HAS TRACKED ALONG THE NORTH AND WEST GULF
LAST NIGHT THROUGH THIS MORNING. MODERATE TO HEAVY SNOW SHOWERS AND
GALE FORCE GUSTS ARE FOUND IN THE VICINITY OF THE LOW. ANOTHER LOW
IS CURRENTLY SOUTHWEST OF YAKUTAT TRACKING NORTHWESTWARD TOWARD
MIDDLETON ISLAND. AND YET ANOTHER LOW IS MOVING NORTHWARD OVER THE
FAR EASTERN GULF. IT IS GOING TO BE DIFFICULT TO FORECAST THE EXACT
TRACK OF THESE LOWS AS THEY ROTATE AROUND THE GULF. BOTTOM LINE
THOUGH IS THAT GULF WATERS AND GULF COAST WILL SEE VAST MAJORITY OF
IMPACT OF THESE LOWS AND EACH LOW WILL PRODUCE SIMILAR
EFFECTS...BRIEF PERIOD OF GUSTY WINDS AND SNOW SHOWERS. INLAND
LOCATIONS WILL REMAIN PARTLY TO MOSTLY CLOUDY WITH LOCALLY GUSTY
WINDS THROUGH CHANNELED AREAS. AS UPPER LOW OPENS UP INTO TROUGH
MONDAY ONE DOMINANT SURFACE LOW WILL SET UP OVER THE NORTHERN GULF.
THEN...AS WE HEAD TO TUESDAY AND WEDNESDAY AND COLD AIR ADVECTION
SHIFTS TO SOUTHCENTRAL...WINDS WILL INCREASE AND TEMPERATURES AND
WIND CHILLS WILL DROP DOWN AGAIN FOR AT LEAST A FEW DAYS.
SURFACE BERING SEA REGION...HIGH PRESSURE IS CENTERED OVER FAR
EASTERN RUSSIA AND EXTENDS SOUTHWARD TO THE CENTRAL ALEUTIANS. THE
FAR WESTERN ALEUTIANS WILL ARE ON THE PERIPHERY OF SYSTEMS TRACKING
TO THE WEST...SO THEY HAVE A SHOT A LITTLE PRECIP THE NEXT SEVERAL
DAYS...AND WITH SOUTHEAST TO EAST FLOW THEY WILL DEFINITELY BE THE
WARMEST PLACE IN THE ANCHORAGE AOR THIS NEXT WEEK. MEANWHILE...THE
CENTRAL TO EASTERN BERING SEA IS UNDERGOING COLD ADVECTION...GUSTY
NORTHERLIES...AND SNOW SHOWERS. A BLOWING SNOW ADVISORY IS IN EFFECT
FOR THE PRIBILOFS. HOWEVER...WITH ICE EDGE QUICKLY APPROACHING FROM
THE NORTH FETCH OF OPEN WATER IS DECREASING. SNOW HAS ENDED ON SAINT
PAUL AND VISIBILITIES HAVE COME UP SIGNIFICANTLY. SAINT GEORGE STILL
HAS ENOUGH OF A FETCH TO SEE SNOW SHOWERS SO VISIBILITY WILL LIKELY
REMAIN LOWER THERE. WILL LIKELY HAVE TO EXTEND BLOWING SNOW ADVISORY
FOR SAINT GEORGE ISLAND. WILL MONITOR OBS THROUGH THIS AFTERNOON
BEFORE MAKING A FINAL DECISION. THE ALASKA PENINSULA IS CURRENTLY
OBSERVING VISIBILITIES DOWN TO ONE QUARTER MILE WITH WINDS GENERALLY
AROUND 20 MPH. EXPECT WINDS TO COME UP A BIT LATE THIS AFTERNOON AND
EVENING BEHIND UPPER TROUGH AXIS...SO PLAN TO ISSUE A BLOWING SNOW
ADVISORY. TOMORROW THERE IS THE POTENTIAL FOR BLIZZARD CONDITIONS AS
THE BERING HIGH SLIDES EASTWARD CAUSING THE GRADIENT TO TIGHTEN UP
AND WINDS TO INCREASE. THERE STILL SHOULD BE PLENTY OF COLD ADVECTION
SNOW SHOWERS FORMING OFF THE THE ICE EDGE. THEREFORE...WILL GO WITH
A BLIZZARD WATCH FOR SUNDAY. CONDITIONS WILL IMPROVE OVER THE EASTERN
BERING/AKPENN AS HEAD THROUGH MONDAY AND TUESDAY AS RIDGE BUILDS
EASTWARD AND COLD ADVECTION SHIFTS TO SOUTHWEST AND SOUTHCENTRAL.
CONTINUED DRY AND COLD OVER SOUTHWEST ALASKA THE NEXT FEW DAYS WITH
LOCALLY GUSTY WINDS DUE TO THE COLD ADVECTION. SURFACE PRESSURE
GRADIENT WEAKENS...SO DO NOT ANTICIPATE WIDESPREAD STRONG WINDS AT
THE SURFACE. HOWEVER...LOCALIZED AREAS MAY APPROACH WIND CHILL
ADVISORY CRITERIA AT NIGHT.
MODEL DISCUSSION...ALL MODELS HAVE A GOOD HANDLE ON SYNOPTIC
POSITIONS AND DEPICT SIMILAR EVOLUTION OF THE PATTERN. NAM HAS
A LITTLE BETTER HANDLE ON LOW POSITIONS IN GULF SO WILL SIDE TOWARD
ITS SOLUTION WHEN FORECASTING DETAILS IN THE GULF.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALES 120 130 150 176.
HEAVY FREEZING SPRAY 121 130 150 155 165 170 171 172 179.
FIRE WEATHER...NONE.
SEB MAR 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 11:00 PM AKST | Gale Warning | AFC | 35 hr | |
| Mar 9, 11:00 PM AKST | Small Craft Advisory | AFC | 47 hr | |
| Mar 9, 11:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Mar 9, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Mar 10, 11:00 AM AKST | Gale Warning | AFC | 4 days | |
| Mar 10, 11:00 AM AKST | Gale Warning | AFC | 47 hr | |
| Mar 10, 11:00 AM AKST | Small Craft Advisory | AFC | 11 hr | |
| Mar 10, 11:00 AM AKST | Small Craft Advisory | AFC | 23 hr | |
| Mar 10, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 6 days | |
| Mar 10, 11:11 AM AKST | Blowing Snow Advisory | AFC | 28 hr | |
| Mar 10, 11:11 AM AKST | Wind Chill Advisory | AFC | 24 hr |
Nearby
Wind Chill Advisories in Alaska, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.